Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 164, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 6, 2012, 4:47 PM CDT for Christian County, Muhlenberg County, Kentucky. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2012, 4:47 PM CDT (21:47 UTC)
- Expired
- May 6, 2012, 5:15 PM CDT
- In force
- 28 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Christian County, KY, Muhlenberg County, KY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 81 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 1612 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
733
WUUS53 KPAH 062147
SVRPAH
KYC047-177-062215-
/O.NEW.KPAH.SV.W.0164.120506T2147Z-120506T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
447 PM CDT SUN MAY 6 2012
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CHRISTIAN COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHWESTERN MUHLENBERG COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 515 PM CDT.
* AT 443 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 6 MILES
SOUTHWEST OF WEIR...OR 12 MILES SOUTHWEST OF GREENVILLE....MOVING
NORTHWEST AT 10 MPH.
* LOCATIONS IN THE WARNED AREA INCLUDE...
MAINLY RURAL AREAS OF NORTHEASTERN CHRISTIAN AND SOUTHWESTERN
MUHLENBERG COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3704 8725 3700 8730 3709 8742 3718 8724
3706 8720
TIME...MOT...LOC 2147Z 143DEG 8KT 3706 8727
WIND...HAIL <50MPH 1.00IN
$$1 follow-up statement
974
WWUS53 KPAH 062204
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
504 PM CDT SUN MAY 6 2012
KYC047-177-062215-
/O.CON.KPAH.SV.W.0164.000000T0000Z-120506T2215Z/
MUHLENBERG KY-CHRISTIAN KY-
504 PM CDT SUN MAY 6 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
CHRISTIAN AND SOUTHWESTERN MUHLENBERG COUNTIES IN SOUTH CENTRAL
KENTUCKY UNTIL 515 PM CDT...
AT 501 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 8 MILES
NORTHEAST OF CROFTON...OR 13 MILES SOUTHWEST OF GREENVILLE...MOVING
NORTHWEST AT 20 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3704 8725 3700 8730 3709 8742 3718 8724
3706 8720
TIME...MOT...LOC 2204Z 119DEG 17KT 3710 8737
WIND...HAIL <50MPH 1.00IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 12:20 PM CDT, 4 hours 27 minutes earlier.
Area forecast discussion, May 6, 12:20 PM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 1220 PM CDT SUN MAY 6 2012 .SHORT TERM...(THIS EVENING THROUGH TUEDAY NIGHT) ISSUED AT 1220 PM CDT SUN MAY 6 2012 NO CONVECTION OUT THERE NOW...THOUGH SURFACE CAPES WERE STARTING TO BUBBLE UP IN OUR NW. THIS MAY PORTEND THE ISOLATED LATE PM/EVENING CHANCE...AS IT HAS THE PAST COUPLE DAYS. WE'LL MONITOR THRU PRESS TIME TO DECIDE ON ISOLD/20 POP OR LESS. TONIGHT...COLD FRONT STILL POISED TO APPROACH FROM THE NORTHWEST. ALL 12Z MODELING SUGGESTS BEST POP HOLDING OFF TIL AFTER 12Z...SO WE'LL ADJUST ACCORDINGLY...MOST POPS RANGING FROM HIGH CHC (NW) TO SLGT CHC (SE) MENTION AFTER MIDNIGHT TONIGHT...WITH LIKELY CAT OR BETTER COMING IN AT 12Z-THEREAFTER. SWODY1 SLGT RISK STAYS JUST NW OF FA THRU 12Z ACCORDINGLY. COLD FRONT MAKES PASSAGE MONDAY-MONDAY NIGHT. BEST CHANCE FOR STRONGER STORMS STILL LOOKS ALONG/AHEAD OF FRONTAL BOUNDARY MONDAY AFTERNOON-EVENING. INSTABILITY WILL BE SUFFICIENT BUT LACKING INGREDIENT WILL BE UPPER LEVEL WINDS. SWODY2 SLGT RISK COVERS ACCORDINGLY. POPS MAY LINGER SMALL CHANCE SE ONLY LATE MONDAY NIGHT-EARLY TUESDAY AS FRONT/2NDARY UPPER WAVE MAKES FINAL PASSAGE. AFTERWARD WE SETTLE INTO A MORE SEASONAL EARLY MAY FORECAST WITH COOLER AIRMASS BRINGING PLEASANTLY COOLER TEMPS/DEW POINTS FOR MID WEEK ON TIME FRAME. .LONG TERM...(WEDNSDAY THROUGH SUNDAY) ISSUED AT 1220 PM CDT SUN MAY 6 2012 HIGH AND DRY PRESSURE WILL BUILD INTO THE REGION WEDNESDAY AS AN UPPER LEVEL TROUGH TRAVERSES THE HEARTLAND. THIS INTRODUCES A VERY DRY AIR MASS OVER THE REGION COMPARED TO THE PRECEDING DAYS. THE FIRST CONCERN WITH THE EXTENDED IS THAT FCST SOUNDINGS FROM THE LATEST MODELS RUNS INDICATE CURRENT FCST IS TOO MOIST WITH DEWPOINTS. WILL NOT GO ALL THE WAY BUT WILL TEMPER DEW POINTS DOWN A BIT DURING THE WEEK. THE MODELS ARE TRENDING THAT DIRECTION BUT TYPICAL BIAS WOULD SUGGEST MOS GUIDANCE IS SLOW TO CATCH ON TO THE TRANSITION OF AIR MASSES. ALTHOUGH THERE IS A SMALL CHC OF PRECIP WORKING INTO THE NORTHERN PORTIONS OF THE AREA WITH THE PASSAGE OF THE UPPER LEVEL TROUGH... MODEL INDICATIONS WOULD SUGGEST TOO SMALL OF A CHC FOR INTRODUCTION TO THE FCST. OTHERWISE MODELS IN UNUSUALLY GOOD AGREEMENT ON DRY FCST UNTIL LATE SUNDAY INTO MONDAY. AS FOR TEMPS WILL START WELL BELOW NORMAL MID WEEK AND MODERATE TO NEAR NORMAL BY THE WEEKEND. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1220 PM CDT SUN MAY 6 2012 WHILE ISOLATED STORM CANNOT BE RULED OUT IN PM/EVENING HEAT...POP IS LOW ENOUGH TO PRECLUDE FROM TERMINAL FORECAST. SCT DIURNAL CU FIELD WILL DISSIPATE WITH SUNSET...TO BE FOLLOWED BY MID-HIGH CLOUD INCREASE TONIGHT...IN ADVANCE OF APPROACHING COLD FRONT FROM THE NORTHWEST. THIS WILL LEAD TO POPS/INCLUDING THUNDERSTORM CHANCE ENTERING PLANNING PERIOD PORTION OF FORECAST WITH MVFR RESTRICTIONS POSSIBLE. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. &&
Hazardous weather outlook, May 6, 9:40 AM CDT, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 940 AM CDT SUN MAY 6 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-071000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 940 AM CDT SUN MAY 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT CHANCES FOR THUNDERSTORMS WILL INCREASE TONIGHT...ESPECIALLY NORTHWEST OF THE OHIO RIVER AFTER MIDNIGHT...AS A COLD FRONT STARTS TO MAKE ITS APPROACH TOWARD OUR REGION. WHILE A FEW STRONG STORMS ARE POSSIBLE...SEVERE STORMS ARE NOT EXPECTED. PRIMARY THREATS FROM ANY STORMS LATE TONIGHT WILL BE HEAVY RAIN AND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BE LIKELY MONDAY INTO MONDAY NIGHT AS A COLD FRONT PUSHES SOUTHEAST ACROSS OUR REGION. AT THIS TIME...THE STORM PREDICTION CENTER HAS MOST OF THE REGION OUTLOOKED IN A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY AFTERNOON AND EVENING. A MODERATELY UNSTABLE ATMOSPHERE IS FORECAST...BUT A LIMITING FACTOR TO STORM ORGANIZATION WILL BE RELATIVELY WEAK WIND PROFILES. SHOULD SEVERE STORMS MATERIALIZE...THE MAIN CONCERN WILL BE LARGE HAIL AND STRONG WIND GUSTS. STORMS WILL BE SLOW MOVING...SO LOCALIZED FLOODING IS ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE MONDAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 10:24 PM CDT | Severe Thunderstorm Warning | PAH | Graves | 36 min |
| May 5, 10:42 PM CDT | Severe Thunderstorm Warning | PAH | Graves | 33 min |
| May 5, 11:14 PM CDT | Severe Thunderstorm Warning | PAH | Graves | 31 min |
| May 6, 12:50 AM CDT | Severe Thunderstorm Warning | PAH | Livingston, Marshall | 25 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.